Alert archive / Maine / Gale Warnings in 2013
Gale Warning 16, NWS Gray, ME
NWS Gray, ME issued this gale warning at Mar 6, 2013, 3:55 AM EST. It took effect at Mar 6, 2013, 12:00 PM EST. It was in force for 60 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2013, 3:55 AM EST (08:55 UTC)
- In effect from
- Mar 6, 2013, 12:00 PM EST
- Expired
- Mar 9, 2013, 12:00 AM EST
- In force
- 60 hr
- Issued by
- NWS Gray, ME
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Mar 6, 3:36 AM EST, 19 minutes earlier.
Area forecast discussion, Mar 6, 3:36 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
336 AM EST WED MAR 6 2013
.SYNOPSIS...
LOW PRESSURE WILL MOVE OFF THE MID ATLANTIC COAST TODAY AND WILL
RAPIDLY INTENSIFY AS IT SLOWLY DRIFTS NORTHEAST TONIGHT THROUGH
THURSDAY. LOW PRESSURE WILL SLOWLY DRIFT SOUTHEAST FRIDAY AS HIGH
PRESSURE BUILDS IN FROM THE WEST. HIGH PRESSURE WILL CONTINUE TO
BUILD OVER THE REGION ON SATURDAY AND THEN WILL SHIFT OFFSHORE ON
SUNDAY AS A COLD FRONT APPROACHES FROM THE WEST. LOW PRESSURE WILL
FORM ON THE COLD FRONT OVER THE OHIO VALLEY SUNDAY NIGHT AND WILL
PUSH NORTH INTO SOUTHERN ONTARIO ON MONDAY. A TRAILING COLD FRONT
WILL PUSH INTO THE REGION FROM THE WEST MONDAY NIGHT AND TUESDAY
AS SEVERAL MORE AREAS OF LOW PRESSURE DEVELOP ON THE FRONT.
&&
.NEAR TERM /THROUGH TODAY/...
LOW PRESSURE DEPARTING STAGE RIGHT CURRENTLY THROWING ONE MORE
PARTING SHOT OF SNOW SHOWER ACTIVITY AT THE REGION MAINLY OVER
WESTERN MAINE AND EASTERN NEW HAMPSHIRE EARLY THIS MORNING. EXPECT
THIS ACTIVITY TO CONTINUE OFF TO THE SOUTHWEST THROUGH MID MORNING
GRADUALLY GRADUALLY TAPERING OFF AS IT GOES. REMAINDER OF THE DAY
WILL BE MOSTLY CLOUDY WITH A FEW SUNNY BREAKS. EXPECT HIGH TEMPS
ONCE AGAIN SIMILAR TO YESTERDAY WITH READINGS IN THE MID 30S TO
LOWER 40S FROM NORTH TO SOUTH. WILL SEE INCREASING NORTHEAST WINDS
THROUGH THE DAY AS LOW PRESSURE MOVES OFF THE MID ATLANTIC COAST
SETTING UP A TIGHTENING GRADIENT ACROSS NEW ENGLAND.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM THURSDAY/...
LOW PRESSURE OFF THE MID ATLANTIC COAST WILL INTENSIFY AS IT
SLOWLY DRIFTS NORTHEAST OVERNIGHT AND THURSDAY. MODELS FINALLY
COMING INTO LINE ON TIMING AND QPF FOR SOUTHERN NEW HAMPSHIRE AND
SOUTHWEST MAINE. NEW ECMWF SHOWING QPF VERY SIMILAR TO THE 12Z RUN
WITH ABOUT A HALF TO THREE QUARTERS OF AN INCH OVER ROCKINGHAM
COUNTY...DROPPING OFF SHARPLY TO THE NORTH OF THERE. GFS BACKING
OFF AMOUNTS SOMEWHAT AND IS NOT FAR OFF THE ECMWF NUMBERS. WITH
ALL THE UNCERTAINTY OF THE PAST FEW DAYS AND MINIMAL IMPACT ON THE
CWA...SEE NO REASON TO RUSH THINGS. WILL LEAVE THE CURRENT WATCH
FOR ROCKINGHAM COUNTY IN PLACE AND WILL LET THE DAY SHIFT HAVE A
LOOK AT THE NEXT MODEL RUN BEFORE DECIDING ON WARNINGS OR
ADVISORIES.
IN ANY CASE WILL SEE INCREASING CLOUDS OVERNIGHT ALONG WITH STRONG
AND GUSTY NORTHEAST WINDS. MAY SEE A FEW SNOW SHOWERS BREAKING OUT
BY DAYBREAK IN SOUTHEASTERN NEW HAMPSHIRE BUT EXPECT THE MAJORITY
OF PRECIPITATION THURSDAY AFTERNOON INTO FRIDAY MORNING. BEST
GUESS AT THIS POINT WOULD BE FOR 4 TO 6 INCHES OF WET SNOW IN
SOUTHEAST NEW HAMPSHIRE WITH AMOUNTS QUICKLY TAPERING OFF TO THE
NORTH AND WEST. COULD ALSO POSSIBLY NEED WIND ADVISORIES FOR
COASTAL AREAS OF MAINE AND NEW HAMPSHIRE FOR LATE TONIGHT AND
THURSDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
INTENSIFYING LOW PRES S OF 40N/70W WILL TRACK CLOSE ENOUGH THURSDAY
NGT TO CONT TO BRING SN TO AT LEAST SRN ZONES WITH ACCUMULATING SN
LIKELY. HIGH PRES TO THE N WILL KEEP ACCUMULATING SN FROM PUSHING
NWD INTO OUR FAR NRN ZONES. THE LOW MOVES OUT TO SEA FRIDAY WITH THE
SN ENDING AND DRIER WX MOVING IN. HIGH PRES BRINGS FAIR WX FRIDAY
NGT AND SATURDAY. THE HIGH MOVES OFF TO THE E ON SUNDAY BUT MAY KEEP
US DRY THRU SUNDAY. A SLOW MOVING CD FNT MOVES IN FROM THE W MONDAY
AND TUESDAY AS LOW PRES FORMS AND STRENGTHENS ALONG THE FNT. THIS
WILL SPREAD PRCP INTO THE REGION SUNDAY NGT THRU TUESDAY NGT. WARMER
AIR MOVES IN FROM THE S ON INCREASINGLY STRONG SOUTHERLY WINDS. PRCP
TYPE MAINLY RA OVER SRN AREAS WITH A WINTRY MIX CHANGING TO RA OVER
NRN AREAS.
USED BLEND OF ECMWF, GFS40 & GMOS AND A MEX/ECE MOS BLEND FOR THE
LONG TERM FCST.
&&
.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM...AREAS MVFR/IFR CEILINGS THIS MORNING...THEN VFR THIS
AFTERNOON. VFR WITH AREAS OF MVFR CEILINGS OVERNIGHT. IFR/LIFR
CEILINGS/VSBY DEVELOPING ON THURSDAY IN SOUTHERN AND COASTAL
ZONES THURSDAY.
LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...VFR/MVFR N TO
IFR/LIFR IN SN S THURSDAY NGT...IMPROVING TO VFR BY LATE FRIDAY
THEN CONTINUING MAINLY VFR FRIDAY NGT INTO SUNDAY. IFR DEVELOPING
LATE SUNDAY/SUNDAY NGT.
&&
.MARINE...
SHORT TERM...GOING TO STORM WARNINGS FOR OUR SOUTHWEST WATERS AND
GALE WARNINGS ELSEWHERE FOR TONIGHT INTO FRIDAY.
LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...GLW CONTINUES THURSDAY
NGT INTO FRIDAY /EXCEPT FOR A STW OVER SRN OUTER WATERS INTO
THURSDAY NGT/ FROM THE OCEAN STORM MOVING WELL TO OUR S WHILE
SLOWLY HEADING OUT TO SEA. SEAS BECOME VERY ROUGH WITH PERSISTENT
AND STRONG NE FLOW. WINDS AND SEAS LET UP LATE FRIDAY THRU
SATURDAY NGT AS HIGH PRES BUILDS IN. THE HIGH MOVES OFF TO THE E
WITH A CD FNT APPROACHING FROM THE W SUNDAY AND SUNDAY NGT FORCING
SOUTHERLY WINDS AND SEAS TO BUILD AGAIN.
&&
.CLIMATOLOGY...
THE MONTHLY SUMMARIES FOR FEBRUARY FOR PWM, CON AND GYX WERE ISSUED
AROUND 1130 PM TUESDAY. THEY ARE AVAILABLE ON OUR WEB SITE AT
WWW.WEATHER.GOV/GYX
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH FRIDAY
MORNING FOR NHZ013-014.
MARINE...GALE WARNING FROM NOON TODAY TO 4 PM EST FRIDAY FOR ANZ150>153.
STORM WARNING FROM MIDNIGHT TONIGHT TO 4 AM EST FRIDAY FOR
ANZ154.
&&Hazardous weather outlook, Mar 6, 3:38 AM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 338 AM EST WED MAR 6 2013 NHZ013-014-070845- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 338 AM EST WED MAR 6 2013 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ018-023-NHZ007>010-070845- INTERIOR YORK-COASTAL YORK-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- 338 AM EST WED MAR 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND CENTRAL NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN OCEAN STORM TRACKING WELL OUT TO SEA MAY STILL BRING MEASURABLE SNOW TO SOUTHERN PORTIONS OF MAINE AND NEW HAMPSHIRE THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-012>014-019>022-024>028-NHZ001>006-070845- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- 338 AM EST WED MAR 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>153-070845- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- 338 AM EST WED MAR 6 2013 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 4 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ154-070845- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 338 AM EST WED MAR 6 2013 ...STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:55 AM EST | Storm Warning | GYX | 55 hr | |
| Mar 6, 3:50 PM EST | Winter Weather Advisory | GYX | York | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.